Alert archive / Louisiana / Flash Flood Warnings in 2009

Flash Flood Warning 41, NWS Shreveport, LA

July 22, 2009Grant Parish, Natchitoches Parish, Winn Parish, Louisiana

NWS Shreveport, LA issued this flash flood warning at Jul 22, 2009, 6:57 AM CDT for Grant Parish, Natchitoches Parish, Winn Parish, Louisiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 22, 2009, 6:57 AM CDT (11:57 UTC)
Expired
Jul 22, 2009, 9:00 AM CDT
In force
2 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Grant Parish, LA, Natchitoches Parish, LA, Winn Parish, LA

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 12.0 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2009-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 455 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2009-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
455 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
561 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 4:18 PM CDT, 14 hours 39 minutes earlier.

Area forecast discussion, Jul 21, 4:18 PM CDT, 14 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
418 PM CDT TUE JUL 21 2009

.DISCUSSION...

PROBLEMS...PROBLEMS. POSSIBLE WEAK TORNADO TOUCHED DOWN IN
NORTHERN HEMPSTEAD COUNTY. KSHV RADAR WILL BE DOWN THROUGH
TOMORROW...DUE TO MAINTENANCE PROBLEMS. SEVERE THUNDERSTORM WATCH
FOR THE AREA UNTIL 1100 PM.

THE ATMOSPHERE IS DESTABILIZING RATHER RAPIDLY BEHIND THE RAIN WE
HAVE RECEIVED THROUGH THE DAY. SURFACE ANALYSIS SHOWS AFTERNOON
TEMPS HAVE ALREADY HAVE REBOUNDED BACK INTO THE LOWER 90S IN EAST
TEXAS AND WE ARE RAPIDLY APPROACHING 90 HERE IN NORTHWEST
LOUISIANA. THIS IS GENERATING SURFACE BASED CAPES OF 3000 TO 3800
JOULES...WITH MODERATE INSTABILITY. ALL THIS COMBINED WITH GOOD
MOISTURE AHEAD OF A SURGING FRONTAL BOUNDARY...PUTS THE AREA AT
RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON/EVENING.
HAIL...DAMAGING STRAIGHT LINE WINDS...AND EVEN ISOLATED TORNADOES
ARE IN PLAY THIS EVENING.

NOW FOR A QUICK LOOK AT THE FORECAST...NORTHWEST FLOW PATTERN
CONTINUES THROUGH THE WEEK...BUT POPS ARE TRENDING LOWER AS DRY
AIR FILTERS IN BEHIND THIS NEXT FRONT. AFTERNOON CONVECTIVE
ACTIVITY MAY CONTINUE GENERALLY SOUTH OF I20 THIS PERIOD...AS
MOISTURE WILL PROBABLY LINGER TO THE SOUTH. 20 CENTS COVER THIS
AREA EACH DAY...BUT SOME YO YO POPS MAY BE OBSERVED AS WE MAY HAVE TO
RAISE POPS BASED ON COVERAGE. TEMPS ARE IN LINE WITH GUIDANCE...SO
LITTLE CHANGE THERE.

ELEVEN

&&

.AVIATION...

MVFR CEILINGS FROM EARLIER TODAY ARE BEGINNING TO BREAK UP TO GIVE
VFR FLIGHT CATEGORIES FOR MOST LOCATIONS.  THE AREA OF SHOWERS AND
STORMS ARE NOW EXITING THE EASTERN PORTIONS OF THE FOUR STATE
REGION.  HOWEVER...REDEVELOPMENT IS BEGINNING OVER NORTHWESTERN
PORTIONS OF THE REGION THIS AFTERNOON.  SKIES HAVE BEEN ABLE TO GO
THROUGH SOME CLEARING BEHIND THE BACK EDGE OF THE RAIN FROM
EARLIER.  THIS HAS ALLOWED FOR TEMPERATURES TO WARM OVER THIS AREA
TO PROVIDE THE POSSIBILITY FOR REDEVELOPMENT.  IF AFFECTED BY A
THUNDERSTORM A SITE MAY DROP DOWN TO MVFR OR POSSIBLY IFR
CONDITIONS. ACTIVITY SHOULD BEGIN TO DIE DOWN THIS EVENING AFTER
THE SUN SETS AND WE LOOSE HEATING.  AFTER THIS ACTIVITY DIES
DOWN...PREVAILING VFR CONDITIONS SHOULD BE ABLE TO RETURN TO THE
FOUR STATE REGION WITH SKIES CLEARING. THERE WILL BE A SMALL
POSSIBILITY FOR A FEW SITES TO SEE SOME PATCHY FOG.  ANY FOG THAT
MANAGES TO DEVELOP WILL QUICKLY LIFT AFTER SUNRISE. OTHERWISE EXPECT
SOUTHEAST WINDS TO CONTINUE THROUGH MUCH OF THE FORECAST PERIOD.
THIS IS EXPECTED TO SHIFT AROUND TO THE NORTH ONCE THE FRONT MOVES
THROUGH ON WEDNESDAY. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  70  91  70  93  68 /  30  20  10  20  10
MLU  70  90  69  91  67 /  50  30  10  20  10
DEQ  64  91  65  93  64 /  20  20  10  10  10
TXK  67  90  67  92  66 /  30  20  10  20  10
ELD  68  90  67  92  66 /  40  20  10  10  10
TYR  71  91  70  93  68 /  20  20  10  20  10
GGG  71  91  70  93  67 /  30  20  10  20  10
LFK  74  93  73  93  67 /  30  20  20  30  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

11/22
Hazardous weather outlook, Jul 21, 12:15 PM CDT, 18 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1215 PM CDT TUE JUL 21 2009

ARZ073-LAZ003>006-010>014-017>022-TXZ152-153-165>167-221100-
ANGELINA-BIENVILLE-CALDWELL-CLAIBORNE-DE SOTO-GRANT-JACKSON-LA SALLE-
LINCOLN-NACOGDOCHES-NATCHITOCHES-OUACHITA-RED RIVER LA-SABINE LA-
SABINE TX-SAN AUGUSTINE-SHELBY-UNION AR-UNION LA-WEBSTER-WINN-
1215 PM CDT TUE JUL 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP EAST
TEXAS...NORTHERN AND CENTRAL LOUISIANA...AND PORTIONS OF SOUTH
CENTRAL ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A DISORGANIZED LINE OF THUNDERSTORMS WILL CONTINUE TO PROGRESS
EASTWARD THROUGH THE AREA THIS AFTERNOON. ISOLATED SEVERE STORMS WILL
BE POSSIBLE...BUT MOST STORMS WILL MAINLY PRODUCE WIND GUSTS IN THE
35 TO 40 MILES AN PER HOUR RANGE. HAIL SMALLER THAN THREE
QUARTERS OF AN INCH IN DIAMETER IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL SHOULD NOT BE NEEDED THROUGH TONIGHT.

ARZ050-051-059>061-070>072-LAZ001-002-OKZ077-TXZ096-097-108>112-
124>126-136>138-149>151-221100-
BOSSIER-BOWIE-CADDO-CAMP-CASS-CHEROKEE-COLUMBIA-FRANKLIN-GREGG-
HARRISON-HEMPSTEAD-HOWARD-LAFAYETTE-LITTLE RIVER-MARION-MCCURTAIN-
MILLER-MORRIS-NEVADA-PANOLA-RED RIVER TX-RUSK-SEVIER-SMITH-TITUS-
UPSHUR-WOOD-
1215 PM CDT TUE JUL 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND EXTREME
NORTHWEST LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

RAIN HAS ENDED ACROSS MUCH OF THE AREA...HOWEVER AFTERNOON HEATING
IS DESTABILIZING THE AREA AND INCREASING THE CHANCES FOR
THUNDERSTORM REDEVELOPMENT. THE AREA REMAINS IN A SLIGHT RISK THIS
AFTERNOON...AND A THREAT FOR SEVERE STORMS REMAIN POSSIBLE. IF
STORMS DO BECOME SEVERE THIS AFTERNOON...HAIL...DAMAGING WINDS...AND
EVEN A SMALL POSSIBILITY OF ISOLATED TORNADOES WILL BE A THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL MAY BE NEEDED THIS AFTERNOON AND
EVENING.

PARKER

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 7:27 PM CDTSevere Thunderstorm WarningSHVRusk, Smith33 min
Jul 21, 7:32 PM CDTSevere Thunderstorm WarningSHVPanola, Rusk58 min
Jul 21, 8:39 PM CDTSevere Thunderstorm WarningSHVCherokee, Smith51 min
Jul 21, 8:43 PM CDTSevere Thunderstorm WarningSHVPanola, Rusk62 min
Jul 21, 9:33 PM CDTSevere Thunderstorm WarningSHVNacogdoches, Rusk31 min
Jul 21, 7:22 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Claiborne, Webster53 min
Jul 21, 7:57 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, De Soto, Red River, Webster63 min
Jul 22, 4:49 AM CDTSevere Thunderstorm WarningSHVGrant, LaSalle, Winn26 min

Nearby

Flash Flood Warnings in Louisiana, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.